Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 168, NWS St. Louis, MO

June 1, 2013Crawford County, Washington County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 1, 2013, 4:35 AM CDT for Crawford County, Washington County, Missouri. It took effect at Jun 1, 2013, 1:00 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2013, 4:35 AM CDT (09:35 UTC)
In effect from
Jun 1, 2013, 1:00 PM CDT
Expired
Jun 2, 2013, 1:00 PM CDT
In force
24 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Crawford County, MO, Washington County, MO

The radar

The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 11.94 ft at Jun 2, 2013, 4:00 AM CDT.

actionminormoderate510152006/0106/0206/03
Action stage
9 ft
Minor stage
11 ft
Moderate stage
20 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 1, 3:18 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 1, 3:18 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
318 AM CDT SAT JUN 1 2013

.SHORT TERM...(THROUGH LATE THIS AFTERNOON)
ISSUED AT 302 AM CDT SAT JUN 1 2013

CONVECTION OVER S MO CONTINUES TO PUSH EFFECTIVE BOUNDARY
SWD...WITH OBS NOW INDICATING THAT OUTFLOW HAS SAGGED INTO N AR.
OVERALL...INTENSIFY OF CONVECTION HAS DEFINITELY BEEN DECREASING
OVER THE LAST FEW HOURS...BUT POCKETS OF MODERATE AND HEAVY RAIN
ARE LINGERING IN A FEW OF OUR S COUNTIES. BECAUSE OF THIS WILL
CONTINUE THE FFA IN OUR FAR SE COUNTIES UNTIL 12Z....HOWEVER N OF
THESE COUNTIES ANY RAIN THIS MORNING WILL BE QUITE LIGHT SO WILL
CANCEL THE FFA IN THESE LOCATIONS. IN GENERAL...EXPECT A DECREASE
IN PRECIP ACROSS THE SE HALF OF THE CWA THIS MORNING...WITH A BIT
OF AN UPTICK ONCE AGAIN THIS AFTERNOON AS COLD FRONT AND YET
ANOTHER SHORTWAVE DROPS INTO THE AREA DURING MAX HEATING.  PRECIP
COVERAGE THIS AFTERNOON WILL LIKELY HINGE ON HOW MUCH AMS WILL BE
ABLE TO RECOVER IN THE WAKE OF LAST NIGHT AND THIS MORNINGS
RAINS...AND AM BEGINNING TO THINK THAT DESTABILIZATION MAY BE
INHIBITED BY CONSIDERABLE CONVECTIVE DEBRIS THAT MODELS ARE
FORECASTING TO LINGER OVER AREA.  A FEW STRONG STORMS ARE NOT
TOTALLY OUT OF THE QUESTION...BUT AS SUGGESTED BY THE DAY1 OUTLOOK
MAIN SEVERE WEATHER THREAT WILL BE WITH GREATER INSTABILITY AND
STRONGER SHEAR...WHICH WILL PRIMARILY BE S AND SE OF CWA.

TRUETT

.LONG TERM...(SATURDAY THROUGH NEXT FRIDAY)
ISSUED AT 350 PM CDT FRI MAY 31 2013

COMPLETE LONG RANGE DISCUSSION WILL BE ISSUED BY 430 AM.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 621 PM CDT FRI MAY 31 2013

FOCUS WILL BE TSRA THIS EVENING AND INTO OVERNIGHT. EXPECT A
RAPIDLY EVOLVING SITUATION TONIGHT AND WILL KEEP UPDATES GOING AS
NEEDED. NUMEROUS TSRA HEADED INTO STL/SUS/CPS THAT WILL BE CAPABLE
OF PRODUCING TORNADOES/HAIL/HIGH WINDS. TSRA ARE CURRENTLY MOVING
E OF COU AREA...BUT ANTICIPATE SOME MORE DEVELOPMENT BEHIND THE
FIRST LINE THIS EVENING. UIN WILL SEE SOME ISOD TS WITH SHRA THIS
EVENING...BUT CURRENTLY DO NOT ANTICIPATE SVR WX ATTM.

TILLY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR CRAWFORD MO-
     FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
     OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
     LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
     WASHINGTON MO.

IL...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR BOND IL-
     CLINTON IL-FAYETTE IL-MADISON IL-MARION IL-MONROE IL-
     MONTGOMERY IL-RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, May 31, 4:03 PM CDT, 12 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
403 PM CDT FRI MAY 31 2013

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-011130-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
403 PM CDT FRI MAY 31 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OCCUR TONIGHT. THE STORMS ARE
EXPECTED TO BE SEVERE. DAMAGING WINDS...LARGE HAIL AND TORNADOES
ARE LIKELY WITH THESE STORMS.

THE THUNDERSTORMS WILL ALSO BE PRODUCING HEAVY RAINFALL...SO THE
FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH
EARLY SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS ARE STILL LIKELY ON SATURDAY...PRIMARILY OVER
SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS. A FEW OF THESE STORMS
MAY BE SEVERE.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS ACROSS PARTS OF THE AREA
TUESDAY THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED TONIGHT. IN ADDITION TO SEVERE
WEATHER...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS OF OVER
AN INCH OR ANY FLOODING THAT THEY OBSERVE.

CARNEY

In the hours before

Local storm report, Jun 1, 1:49 AM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
149 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     FLASH FLOOD      4 W SULLIVAN            38.22N  91.24W
06/01/2013                   FRANKLIN           MO   LAW ENFORCEMENT

            SHAWNEE FORD ROAD CLOSED DUE TO FLOODING

&&

TILLY
Local storm report, Jun 1, 1:58 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
158 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 AM     FLASH FLOOD      5 SW WARRENTON          38.77N  91.21W
06/01/2013                   WARREN             MO   LAW ENFORCEMENT

            FLOODING ON HIGHWAY 94 AND HIGHWAY B

&&

GKS
Local storm report, Jun 1, 2:00 AM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
200 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0159 AM     FLASH FLOOD      HAZELWOOD               38.78N  90.36W
06/01/2013                   ST. LOUIS          MO   LAW ENFORCEMENT

            FLOODING ON AUBUSHONE AND PESON ROADS

&&

GKS
Local storm report, Jun 1, 2:02 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
202 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      FENTON                  38.54N  90.45W
06/01/2013                   ST. LOUIS          MO   LAW ENFORCEMENT

            FLOODING ON THE 4300 BLOCK OF THEISS ROAD IN SOUTH
            COUNTY

&&

GKS
Local storm report, Jun 1, 4:00 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0234 AM     FLASH FLOOD      CENTREVILLE             38.58N  90.10W
06/01/2013                   ST. CLAIR          IL   TRAINED SPOTTER

            FLOODED ROAD ALONG IL ROUTE 13 BETWEEN BUSCH DRIVE AND
            IL 157 AT THE RAILROAD. ONE CAR PARTIALLY SUBMERGED.
            FIRE DEPT AND IDOT CLOSED THE ROAD.

&&

KANOFSKY
Local storm report, Jun 1, 4:26 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
426 AM CDT SAT JUN 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 AM     HEAVY RAIN       3 E EDWARDSVILLE        38.80N  89.91W
06/01/2013  M4.18 INCH       MADISON            IL   TRAINED SPOTTER

            TOTAL SINCE YESTERDAY MORNING.

&&

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 7:16 PM CDTTornado WarningLSXLincoln29 min
May 31, 7:26 PM CDTTornado WarningLSXFranklin34 min
May 31, 7:30 PM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Lincoln, Saint Charles, Saint Louis, Warren45 min
May 31, 7:48 PM CDTTornado WarningLSXSaint Charles, Saint Louis27 min
May 31, 7:59 PM CDTTornado WarningLSXFranklin, Jefferson, Saint Louis31 min
May 31, 8:08 PM CDTTornado Warning Tornado observedLSXSaint Charles, Saint Louis, City of Saint Louis37 min
May 31, 8:12 PM CDTSevere Thunderstorm WarningLSXJefferson, Saint Charles, Saint Louis, City of Saint Louis48 min
May 31, 8:26 PM CDTTornado WarningLSXJefferson, Saint Louis34 min
May 31, 8:43 PM CDTFlash Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis6 hr
May 31, 10:43 PM CDTRiver Flood WarningLSXSaint Charles38 hr
May 31, 10:55 PM CDTRiver Flood WarningLSXFranklin4 days
May 31, 11:02 PM CDTFlash Flood WarningLSXCrawford, Jefferson, Washington6 hr
May 31, 11:25 PM CDTAreal Flood WarningLSXBoone, Cole, Moniteau5 hr
May 31, 11:54 PM CDTAreal Flood WarningLSXCallaway9 hr
Jun 1, 12:58 AM CDTAreal Flood WarningLSXCole, Gasconade, Moniteau, Osage8 hr
Jun 1, 2:29 AM CDTAreal Flood WarningLSXFranklin, Saint Charles, Saint Louis, Warren, City of Saint Louis7 hr
Jun 1, 3:55 AM CDTAreal Flood WarningLSXBoone, Cole, Moniteau12 hr
Jun 1, 4:14 AM CDTFlash Flood WarningLSXIron, Madison, Reynolds6 hr
Jun 1, 4:35 AM CDTRiver Flood WarningLSXFranklin, Jefferson4 days
Jun 1, 4:35 AM CDTRiver Flood WarningLSXJefferson, Saint Louis4 days
Jun 1, 5:03 AM CDTAreal Flood WarningLSXCrawford, Iron, Jefferson, Saint Louis, Washington, City of Saint Louis6 hr
Jun 1, 8:57 AM CDTAreal Flood WarningLSXCole, Gasconade, Moniteau, Osage7 hr
Jun 1, 9:31 AM CDTAreal Flood WarningLSXFranklin8 hr
Jun 1, 9:50 AM CDTAreal Flood WarningLSXIron, Madison, Reynolds12 hr
Jun 1, 3:55 PM CDTAreal Flood WarningLSXCole, Gasconade, Osage6 hr
Jun 1, 5:28 PM CDTAreal Flood WarningLSXFranklin18 hr
May 31, 8:31 PM CDTTornado WarningLSXGreene, Jersey, Macoupin29 min
May 31, 8:33 PM CDTTornado WarningLSXBond, Madison27 min
May 31, 8:50 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Macoupin, Madison, Montgomery and 2 more55 min
May 31, 8:50 PM CDTTornado WarningLSXMacoupin, Montgomery25 min
May 31, 8:52 PM CDTTornado WarningLSXBond, Madison, Montgomery23 min
May 31, 8:56 PM CDTTornado WarningLSXMacoupin, Montgomery34 min
May 31, 9:07 PM CDTTornado WarningLSXMacoupin23 min
May 31, 9:13 PM CDTTornado WarningLSXBond, Fayette, Marion, Montgomery32 min
May 31, 9:21 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair54 min
May 31, 9:43 PM CDTSevere Thunderstorm WarningLSXFayette47 min
May 31, 10:28 PM CDTFlash Flood WarningLSXCalhoun, Greene, Jersey, Macoupin6 hr
Jun 1, 12:09 AM CDTFlash Flood WarningLSXMarion, Washington6 hr
Jun 1, 5:57 AM CDTAreal Flood WarningLSXMarion, Washington6 hr
Jun 1, 11:51 AM CDTAreal Flood WarningLSXMarion, Washington6 hr
Jun 1, 5:56 PM CDTAreal Flood WarningLSXMarion18 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.